Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue
Aug 29, 2011

Hi sir! 42yo here and was diagnosed pos, July 28 this year. During my first meeting with a specialist 5 days ago, she recommended Atripla, and from then on I would always feel sooo tired and sort of running out of breath when at work (fast food). Same day she told me that my Canadian permanent residency application may be denied bec. of it. Honestly, I'm now more worried about my PR application over my being pos, since I'm sure I wont be getting the same health care if they send me back home. Is this a pill side effect or something else? Thanks sir.

Response from Mr. Vergel

Atripla has Sustiva in it. Sustiva can affect sleep patterns, specially in the first month or so. So people can feel tired while they get used to the drug.

By the way, Canada reversed its ban on HIV positive immigrants in 2011 Canada Reverses ban on entry of HIV-positive immigrants

If you cannot tolerate Atripla, you can ask your doctor for boosted Reyataz plus Truvada or Isentress plus Truvada, two other first line options that are prescribed to people who cannot tolerate or fail Atripla.

Also remember that stress can make you tired. Not only you are going through the adjustment of starting medications, but you are also terrified about being deported. As a HIV+ immigrant to the Unites States, I know exactly how you feel. But luckily, we do not have an HIV ban in the US and Canada anymore, so I am not sure why your doctor would stress you out by telling you that your HIV status can be grounds for deportation.

Hang in there. And good luck. Let me know how things go, please.

Nelson Vergel



Previous
email or netaddress
Next
In Need of Help, Please Reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement